MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-110/I20-30
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 01/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft, an afx vela infrarenal, an afx vela suprarenal, and an ovation ix extender.This case is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately four (4) years post initial procedure a type ib endoleak was identified.The patient was asymptomatic.Reintervention was completed with embolization of the hypogastric and extension of the left iliac down to the external iliac.First an ovation ix iliac limb (14x100) was deployed and then the afx limb was extended with deployment of an ovation ix extender (22x45).The type ib endoleak was successfully resolved.The patient was reported to be fine post-secondary procedure.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with afx2 bifurcated stent graft, an afx vela infrarenal, an afx vela suprarenal, and an ovation ix extender.This case is outside the indications of use (off -label) due the use of afx with ovation devices.Approximately four (4) years post initial procedure a type ib endoleak was identified.The patient was asymptomatic.Reintervention was completed with embolization of the hypogastric and extension of the left iliac down to the external iliac.First an ovation ix iliac limb (14x100) was deployed and then the afx limb was extended with deployment of an ovation ix extender (22x45).The type ib endoleak was successfully resolved.The patient was reported to be fine post-secondary procedure.Additional information received per clinical assessment indicating that "moderate" aaa sac growth also occurred at time of reported event.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ib endoleak (of the left common iliac artery) and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest aneurysm sac enlargement (unknown diameter) occurred that was not included in the reported event.This finding was discovered during an examination of the operative note dated 21 january 2022.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported as being discharged on the first post operative day at home in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6 investigation finding codes; remove 3233.H6 investigation conclusion codes; remove 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13417017
Report Number2031527-2022-00023
Device Sequence Number4690206
Product Code MIH
UDI-Device Identifier00818009014542
UDI-Public(01)00818009014542(17)180523
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2018
Device Model NumberBEA28-110/I20-30
Device Lot Number1689999-011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 1672204-003); AFX VELA SUPRARENAL (LN 1756759-019); OVATION IX EXTENDER (LN FS100417-30)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale